Submit Manuscript  

Article Details


Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome Associated with Ethambutol use: A Case Report

[ Vol. 14 , Issue. 3 ]

Author(s):

Ajita Kapur and Harmeet Singh Rehan*   Pages 249 - 251 ( 3 )

Abstract:


Background: Among the first line Anti-Tubercular Drugs (ATDs), ethambutol has been rarely associated to cause drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome.

Case Report: A 34-year-old woman presented in an out-patient department of Dermatology with fever, skin eruptions, eosino- philia, hyperinflated lung fields and deranged liver enzymes after 35 days of the initiation of ATDs. The patient recovered completely after stopping ethambutol and administration of topical and sys- temic corticosteroids.

Results and Conclusion: Based on the available evidences of de-challenge and re-challenge of suspected drugs, ethambutol was certainly implicated to cause DRESS syndrome.

Keywords:

Drug reaction with eosinophilia, systemic symptoms syndrome, ethambutol, adverse drug reaction, drug-induced, ATDs.

Affiliation:

Department of Pharmacology, Lady Hardinge Medical College and Associated Hospitals, New Delhi 110001, Department of Pharmacology, Lady Hardinge Medical College and Associated Hospitals, New Delhi 110001

Graphical Abstract:



Read Full-Text article